MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DISCOVERY ELBOW SYSTEM; PROSTHESIS, ELBOW, CONSTRAINED

ZIMMER BIOMET, INC. DISCOVERY ELBOW SYSTEM; PROSTHESIS, ELBOW, CONSTRAINED
Catalog Number 114833
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Joint Dislocation (2374); Paresthesia (4421); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 02/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent the implantation of a zb total elbow arthroplasty approximately eight (8) years ago.Patient previously had fallen off of a ladder and received a competitor's radial head replacement; however, the patient later required ulnar neurolysis and anteposition, removal of the competitor radial head prosthesis, removal of radio-ulnar synostosis, and removal of heterotopic calcifications due to implant subluxation and radial nerve damage.It was reported that the patient was doing well for years following their implantation of the zb elbow.Subsequently, approximately seven (7) years post-implantation of the zb elbow, the patient was walking and experienced a sudden intense pain in the elbow without associated trauma.X-rays showed implant fracture of the ulnar component and dislocation.Revision surgery has been recommended but not yet scheduled, and patient is continuing to experience pain, swelling, paresthesia and limited motion in the joint and using a brace until the revision occurs.Due diligence is complete as multiple attempts were made; however, no further information is available.As no additional information or product is available, we are unable to provide further information.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: item# 114909; lot# 308930.Item# 114700; lot# 688630.G2: foreign - event occurred in italy.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6; h10.H6: proposed component code - mechanical (g04) - stem no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: in the absence of trauma (while walking, therefore during the physiological commuting of the upper limbs), he felt a strange noise in his elbow, which was followed by intense pain in the elbow with absolute functional impotence.Later x-ray on 6 february 2024 showed rupture of the prosthesis.Patient no longer able to drive, continues having pain and mobility limitation, constantly uses a brace immobilizing the joint.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported event is confirmed by provided medical records.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
DISCOVERY ELBOW SYSTEM
Common Device Name
PROSTHESIS, ELBOW, CONSTRAINED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21459637
Report Number0001825034-2025-00472
Device Sequence Number7642233
Product Code JDC
UDI-Device Identifier00880304215528
UDI-Public(01)00880304215528(17)210729(10)125290
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2021
Device Catalogue Number114833
Device Lot Number125290
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H11
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight110 KG